Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Nephrology Symptoms
Question: Increased Serum Creatinine
|kranemetal - Thu Jul 15, 2010 12:28 pm||
My Father's Serum Creatinine level is 2.6mg% as against a normal range of 0.5 to 1.4 mg% found out by Jaffe Kintec method. What is the cause behind this increase, any particular foodstuff or medicine ? Further, what should be our course of action ? Which specialist we must see in this case ?
About my Father :
He is 48 years old, is a Teacher by profession, eats mostly vegetarian food, overall fit and indulges in brisk walks, occasionally he takes painkillers to get relief from pain in calves and feet, resulting from standing continuously in the classroom.
Eagerly waiting for a reply,
|Dr.M.Aroon kamath - Tue Jul 20, 2010 2:25 pm||
You have not indicated the duration of this laboratory finding as well as if he has any problems with voiding of urine.
NSAIDs are certainly capable of causing renal damage. A urinary bladder outlet obstruction, often caused by benign prostatic hyperplasia (enlarged prostate) needs to be excluded. There can be other causes as well for bladder outlet obstruction(prostatic cancer, bladder neck stenosis etc).
Your father needs to be seen urgently by your regular family doctor who, after assessing his condition and having certain lab tests done(renal function tests,serum electrolytes etc), will be better placed to decide on the question of to whom to refer for for a specialist opinion.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.